What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 4, 2:08 PM EST, 9 minutes earlier.
Area forecast discussion, Jul 4, 2:08 PM EST, 9 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
308 PM EDT Wed Jul 4 2018
.SYNOPSIS...
Thunderstorms are likely this evening over northeast
Pennsylvania and a weak front lingers in the area. Elsewhere,
hot and dry weather will continue into Thursday. Thursday
afternoon and evening, a strong cold front will sweep into the
area bringing widespread showers and thunderstorms to all of
central New York and northeast Pennsylvania.
&&
.NEAR TERM /tonight/...
Convection firing along the old frontal boundary over NEPA is in
a very low shear environment with PWATs around 2". Result is
slow moving heavy rainers creating some flooding concerns. So
far, cells have moved just enough to keep from issuing any
warning or advisories, just a couple statements. Going forward,
mesoscale models show some of the current cells drifting
northward and weakening as the encounter the more stable air
over central NY. New convection is shown firing further south
and drifting south. Have decided not to issue a short term flood
watch but to continue to handle with statements. Overnight,
loss of heating cause activity to weaken and end. Patchy fog
seems likely given the clearing skies, high dew points, wet
ground, and light winds.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
Convection over PA starts to drift back north in response to the
developing southerly flow and approaching cold front. As the day
wears on, expect thunderstorms to develop over the south and
west first, and move east as a weak trof moves ahead of the
main cold front. Those will tend to weaken later Thursday and
into the evening. Then, strong cold front, comes east reaching
the far west by 06Z, and across the the Catskills into NEPA
around 12Z.
Timing of the front brings it through at a diurnal minimum of
heating but still given the strength of the front and upper
wave, isolated severe cells with wind being the primary threat
certainly not out of the question.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
3 pm update...
Friday will start off wet but rapidly improve to be dry and
partly cloudy in the afternoon. A strong cold front goes through
early Friday morning with showers and thunderstorms with it. By
noon convection will be southeast of the area.
Highs will be in the mid and upper 70s with dewpoints falling
into the 50s. Friday night will be the start of a dry and much
less humid weekend. Temperatures fall into the low and mid 50s
Friday night.
For the weekend an upper level trough over the northeast US
will move slowly east. Canadian high pressure will moderate as
it builds in Saturday and remains into Sunday night. High
temperatures rise to the upper 70s and lower 80s Sunday. Lows
rise to the upper 50s and lower 60s Sunday night.
Monday night into Tuesday a weak front drops through with a
chance or slight chance of showers and thunderstorms. Highs will
be in the 80s. Dewpoints rise into the lower 60s for some
humidity, but less than currently.
Wednesday high pressure returns with dry weather. Temperatures
change little.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Old frontal boundary across northern PA is triggering
thunderstorms in the afternoon heat. Storms are expected to
continue, mainly affecting AVP, into the early evening.
Otherwise, all stations VFR through much of the night, although
some patchy fog possible, especially at BGM, ITH, and ELM. For
Thursday, showers and thunderstorms will fire again across
northern PA but may start to drift northward in the late
morning. For now, have not included any storms in the TAF sites
but they may be needed later.
Outlook...
Thursday night...Restrictions likely in showers and
thunderstorms.
Friday...Restrictions possible from showers and thunderstorms
in the morning.
Saturday through Monday...VFR conditions expected.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...Heat Advisory until 9 PM EDT this evening for NYZ009-015>018-
022>025-036-037-044>046-055-056.
&&
SYNOPSIS...DGM
NEAR TERM...DGM
SHORT TERM...DGM
LONG TERM...TAC
AVIATION...DGMHazardous weather outlook, Jul 4, 2:47 AM EST, 11 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
347 AM EDT Wed Jul 4 2018
NYZ057-062-PAZ038>040-043-044-047-048-072-050800-
Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-
Lackawanna-Luzerne-Pike-Southern Wayne-
347 AM EDT Wed Jul 4 2018
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...Today and Tonight.
It will remains very warm and humid today, with high temperatures 85
to 90. Peak afternoon heat indices will be between 90 to 95 in most
locations. If planning to spend a prolonged period of time outside
this afternoon, be sure to drink plenty of water to stay hydrated,
and take frequent breaks in an air conditioned environment.
Scattered slow moving thunderstorms are also expected this afternoon.
Some of these storms could produce very heavy downpours, leading to
localized flash-flooding concerns. Remember, when thunder roars, go
indoors!
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Very warm and humid weather will continue through Thursday. Heat
indices will be well into the 90s during the afternoon. Isolated to
scattered thunderstorms will be possible Thursday through Friday
morning. Some storms could produce heavy downpours and gusty winds.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
NYZ015-022>025-044>046-055-056-050800-
Yates-Steuben-Schuyler-Chemung-Tompkins-Cortland-Chenango-Otsego-
Tioga-Broome-
347 AM EDT Wed Jul 4 2018
...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central New York.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Isolated, slow moving thunderstorms are also possible this
afternoon. Some of these storms could produce very heavy downpours,
leading to localized flash-flooding concerns. Remember, when thunder
roars, go indoors!
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Very warm and humid weather will continue through Thursday. Heat
indices will be well into the 90s during the afternoon. Isolated to
scattered thunderstorms will be possible Thursday through Friday
morning. Some storms could produce heavy downpours and gusty winds.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
NYZ009-016>018-036-037-050800-
Northern Oneida-Seneca-Southern Cayuga-Onondaga-Madison-
Southern Oneida-
347 AM EDT Wed Jul 4 2018
...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central New York.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Very warm and humid weather will continue through Thursday. Heat
indices will be well into the 90s during the afternoon. Scattered
thunderstorms will be possible Thursday through Friday morning. Some
storms could produce heavy downpours and gusty winds.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jul 4, 11:41 AM EST, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1241 PM EDT WED JUL 4 2018
NYZ022-024-041730-
Steuben NY-Chemung NY-
1241 PM EDT WED JUL 4 2018
...LOCALLY HEAVY RAINFALL WILL AFFECT SOUTHWESTERN CHEMUNG AND EAST
CENTRAL STEUBEN COUNTIES...
At 1237 PM EDT,
Doppler radar indicated locally heavy rainfall across parts of
southwestern Chemung and east central Steuben Counties. Slow moving
thunderstorms have dropped localized rainfall amounts of 1 to 2
inches. Storms are building to the southeast to include Elmira
area in the next hour.
There is a potential for the heavy rainfall to cause localized
flooding of roads and poor drainage areas.
Locations impacted include...
Elmira, Corning, Southport, Big Flats, Horseheads, Elmira Heights,
Campbell, Painted Post, Hornby and South Corning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4227 7695 4201 7662 4201 7695 4224 7727
TIME...MOT...LOC 1637Z 180DEG 0KT 4214 7687
TAC
Special weather statement, Jul 4, 11:52 AM EST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1252 PM EDT WED JUL 4 2018
PAZ040-044-047-048-072-041745-
Southern Wayne PA-Northern Wayne PA-Luzerne PA-Lackawanna PA-Pike PA-
1252 PM EDT WED JUL 4 2018
...LOCALLY HEAVY RAINFALL WILL AFFECT LACKAWANNA...SOUTHERN WAYNE...
LUZERNE AND PIKE COUNTIES...
At 1250 PM EDT, Doppler radar indicated slow moving or stationary
thunderstorms dropping locally heavy rainfall across parts of
Lackawanna...southern Wayne...Luzerne and Pike Counties.
There is a potential for heavy rainfall, and could cause localized
flooding of roads and poor drainage areas.
Locations impacted include...
Scranton, Wilkes-Barre, Hazleton, Muhlenberg, Dunmore, Kingston,
Nanticoke, Plains, Carbondale and Port Jervis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with these storms, and may lead to minor
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4095 7621 4114 7623 4114 7628 4123 7632
4138 7628 4138 7601 4142 7584 4154 7579
4165 7506 4148 7499 4143 7474 4137 7469
4108 7503 4115 7515 4125 7513 4123 7551
4112 7563 4109 7577 4101 7574 4090 7603
TIME...MOT...LOC 1650Z 180DEG 0KT 4129 7572
DGMSpecial weather statement, Jul 4, 1:10 PM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Binghamton NY
210 PM EDT WED JUL 4 2018
PAZ043-047-041915-
Wyoming PA-Luzerne PA-
210 PM EDT WED JUL 4 2018
...LOCALLY HEAVY RAINFALL WILL AFFECT CENTRAL LUZERNE AND WYOMING
COUNTIES...
At 208 PM EDT, Doppler radar indicated thunderstorms with locally
heavy rainfall across parts of central Luzerne and Wyoming Counties.
There is a potential for heavy rainfall, and could cause localized
flooding of roads and poor drainage areas.
Locations impacted include...
Wilkes-Barre, Falls, Muhlenberg, Kingston, Nanticoke, Plains,
Pittston, Plymouth, Exeter and Vernon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with these storms, and may lead to minor
flooding. Do not drive your vehicle through flooded roadways.
Persons in campgrounds should consider seeking sturdy shelter on
higher ground until the storms pass.
&&
LAT...LON 4163 7619 4163 7577 4157 7577 4152 7580
4151 7577 4150 7577 4143 7584 4139 7583
4137 7578 4114 7578 4097 7620
TIME...MOT...LOC 1808Z 240DEG 0KT 4142 7598
DGM